Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

167 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Diagnosed with Multiple Myeloma. Had vertebroplasty done. Why there is a numbness in leg?

Answered by
Dr.
Dr. Krishna Kumar

Spine Surgeon

Practicing since :2002

Answered : 102 Questions

default
Posted on Fri, 18 Jan 2013 in Cancer
Question: My husband was diagnosed with Multiple Myeloma Sept 2011. He has had vertebroplasty done on 3 vertebraes. One done in Oct 2011 and two in early 2012. He went through the chemo and had a stem cell transplant in February 2012. He is on 5mg Revlimid every 2 days and wears a Fentyal patch 75mg every 72 hrs. His left foot is numb (dead) no feeling. Got a brace for that so he can walk w/out falling down. Now says his other foot is starting to go numb. Dr says its the neuropathy, but I do not believe that. He hurts all over really bad 24/7. Dr's take his blood once a moth and always say he is in remission. which I don't believe one bit. They tell us nothing!! He fell at my moms 3 weeks ago and broke ribs on left side. Dr said they will heal. No xrays no nothing. On Dec. 24th he started sweating profusely, got sick, had diarrhea and threw up non stop. As far as I'm concerned these Dr's are doing nothing but making money on his monthly visits. We have no other choice of Drs where we live. He was stage 3 with renal failure when diagnosed. He has been hospitalized twice for blood clots in leg. He is not active. Sits in the recliner day after day. Can you tell me what is going on with the foot being numb. what his prognosis may be. For my piece of mind I would love to know what is happening. Thank You so much!
doctor
Answered by Dr. Krishna Kumar 3 hours later
Hello,

Thank you for sharing your problem here. I understand your sufferings. I feel sorry to know about the pain your husband has gone through.

I know it is disappointing for you to know that Myeloma with renal failure has a poor prognosis. I treat a lot of patients with myeloma and spinal involvement. Your husband needs to undergo MRI spine to to see if his spinal cord and nerves are compressed or not. If it is compressed, the numbness could be because of that. If it is not, then it could be neuropathy.

Hope I had been able to clear your doubts. Please revert if you have further queries.


Wishing him a speedy recovery.

Regards
Above answer was peer-reviewed by : Dr. Mohammed Kappan
doctor
default
Follow up: Dr. Krishna Kumar 7 hours later
I didn't mention that he did have an MRI and results were, that his spine looked the same as it did one year ago. Dr said they have no idea why his foot is numb. Can neuropathy make your foot and or limbs go numb? I thought neuropathy was just always a tingling feeling. Is it possible to loose feeling in your limbs completely? Thank You!
doctor
Answered by Dr. Krishna Kumar 7 hours later
Hello,
Thank you for reverting.

Let me explain you about neuropathy.

Nerve has sensory functions as well as motor function i.e. it supplies group of muscles.
In early neuropathy, only sensations are affected like pain and numbness; later the whole nerve is damaged and all the muscles supplied by the nerve become paralyzed. So the limb feels dead and useless.

Multiple myeloma itself and chemo could cause severe neuropathy and I am sure your doctors are aware of it.

Treatment involves multi vitamin caps+ B complex, Lyrica and ointments with menthol.

So please start him on these and wish you all the best.

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Medical Procedures
Lab Tests ,  

Recent questions on  MRI

doctor1 MD

patient was admmitted with above complaints. all necessary investigations were done and managed conservatively.MRI brain showed acute infract in right corona radiata.chronic lacunar infarcts in pons,right thalmus,right lentiform nucleus and right corona radiata.USG abdomen showed solitary GB calculus.UGI endoscopy showed chronic active DU with duodenal stensosis pan gastriti with small pyloric ulcer.Grade B Erosive oesophagitis..bloodreports showed increased total bilirubin level.Gastroenterology consultation was taken for increasing total bilrubin ans was advised barium meal which was showed mild fold thickening stomach S/o gastritis.short segment stricture in post bulbar duodenum.patient was treated with LMWH,antihypertensives,antidiabetics,neurotropic agents and other supportive measures

my dad was advised to take the following medicines at the time of discharge can please help me by telling which medicine is advised by for what purpose

1. tab . Pan 40mg 1-0-0
2.tab . strocit 500mg 1-0-1
3. tab A to Z 1-0-0
4. tab LOSAR 25mg 1-0-0
5. tab clodrel 75mg 1-0-0
6.tab Ulcikit 000-000 * 5days
7.tab Amaryl 2mg 0-1(before lunch)-0
8.TAB strovas 10mg 0-0-1
9.syrp SUCRALFATE 10ML thrice daily 1 month.
please tell me detail why each medicine is used and when the dosage should be taken is it before meal or after..
IS Pan40mg and pantodoc 40mg are the same medcines..

doctor1 MD

My shin is burning from the inside,my skin is burning from inside out was all over me.From waist down.See over 50 dr s.Everyone is boggled.Allergists,derm,medicine,rhematology.etc...I have been on remicade,sulu cortef.I am on 3 vials ev/6wks.Recently been off a month.To see if it was that.Came back.Had a biopsy,mri,all cultures.It is hives that start on my bum always then spread down one leg then the other starts,turns purplish/bruised/goes away.My skin peels and I feel literally crazy,fevers,dizzy,itchy,forgetful my speech was off.Now I am limping with it mostly contained in my lower left leg now.It was as red as red.I have crohns.Also on depo provera and sulucortef.All I can do is ice it and take morphine and advil.Nothing is helping.Can t walk.Need some advice.

doctor1 MD

I have very high TSH (68), free T4 is 1.16, which is in the normal range. I have persistent weight loss, lack of appetite. Today I vomited twice. I have a extramedullary plasmacytoma in my gum. Biopsy said CD 79A and Lambda were strongly positive, CD 138, Cd 3 and Kappa were focally positive in a small number of cells, CD 20 was negative. Radiation therapy scheduled for tomorrow was put off so I could get another biopsy. MRI, PET, CT scans bone marrow test show no cancer cells anywhere. The growth in my gum was painful and swollen when I got my first biopsy, but how it only looks different , is not swollen and without pain. I am taking Keppra to prevent seizures, have started prilosec 6 days ago to reduce GERD. I am a 78 year old male. I am trying to make an appointment with an endocronologist. Heart and many other tests are normal Should I be doing anything else? T3 and other blood test results have not arrived yet. Protein electrophoresis shows polyclonal gammopathy. I am slightly anemic and have some osteoporosis according to bone density scan.

doctor1 MD

I have experienced nipple sensitivity and pain, pain along the outer side of the breast and up into the armpit and collarbone on the my left breast since September 2013. I have had 2 ultrasounds and an MRI, all were negative. I m not sure what to do next.

doctor1 MD

For past 12+ hours, I’ve had left side pain from left pectoral up through left shoulder and down my left arm to my hand. Sharpest pain is in shoulder, elbow and dorsal side of forearm. Some twitching in wrist and hand.

doctor1 MD

I had a discectomy and I woke up in excruciating pain. A week later a laminectomy to stop the pain. Epidural injection,Morhine, Dilaudid , nothing helps. Something does not seem right. My Dr. has released me and says it will take a year to get...

doctor1 MD

I have been diagnosed with spondylothesis of the L5 and S1 region. I have had an mri and x-rays for my back. I had an epidural injection(2) in Nov in my back which seemed to help the pain going down my legs for a couple of weeks. Unfortunately I...